Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The behavior under projection of dilating sets in a covering space

Author: Burton Randol
Journal: Trans. Amer. Math. Soc. 285 (1984), 855-859
MSC: Primary 58C35; Secondary 28D99
MathSciNet review: 752507
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $M$ be a compact Riemannian manifold with covering space $S$, and suppose $d{\mu _r}\;(0 < r < \infty )$ is a family of Borel probability measures on $S$, all of which arise from some fixed measure by $r$-homotheties of $S$ about some point, followed by renormalization of the resulting measure. In this paper we study the ergodic properties, as a function of $r$, of the corresponding family of projected measures on $M$ in the Euclidean and hyperbolic cases. A typical example arises by considering the behavior of a dilating family of spheres under projection.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58C35, 28D99

Retrieve articles in all journals with MSC: 58C35, 28D99

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society